Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 154, NWS Des Moines, IA

June 5, 2008Black Hawk County, Grundy County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 5, 2008, 1:05 AM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2008, 1:05 AM CDT (06:05 UTC)
Expired
Jun 5, 2008, 1:45 AM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Black Hawk County, IA, Grundy County, IA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:56 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 050606
SVRDMX
IAC013-075-050645-
/O.NEW.KDMX.SV.W.0154.080605T0605Z-080605T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF WATERLOO...

* UNTIL 145 AM CDT.

* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DIKE...OR 16 MILES WEST OF WATERLOO...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR FALLS BY 120 AM CDT...
  WATERLOO AIRPORT BY 125 AM CDT...
  WATERLOO AIRPORT AND WATERLOO BY 130 AM CDT...
  8 MILES NORTH OF EVANSDALE AND 8 MILES NORTH OF ELK RUN HEIGHTS BY
  135 AM CDT...
  8 MILES NORTH OF RAYMOND BY 140 AM CDT...
  DUNKERTON BY 145 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 69 AND 73.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. 
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4240 9272 4255 9273 4255 9256 4260 9256
      4264 9237 4264 9208 4247 9209
TIME...MOT...LOC 0605Z 253DEG 31KT 4250 9265

$$

MOYER
2 follow-up statements
000 
WWUS53 KDMX 050625
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
125 AM CDT THU JUN 5 2008

IAC075-050635-
/O.CAN.KDMX.SV.W.0154.000000T0000Z-080605T0645Z/
GRUNDY IA-
125 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY COUNTY IS
CANCELLED...

AT 124 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE 
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND 
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4247 9209 4243 9249 4255 9254 4260 9254
      4264 9237 4264 9208
TIME...MOT...LOC 0625Z 254DEG 37KT 4256 9236

$$

IAC013-050645-
/O.CON.KDMX.SV.W.0154.000000T0000Z-080605T0645Z/
BLACK HAWK IA-
125 AM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN BLACK HAWK COUNTY...

AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WATERLOO AIRPORT...OR
NEAR WATERLOO...MOVING EAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF ELK RUN HEIGHTS AND 8 MILES NORTH OF RAYMOND BY
  130 AM CDT...
  DUNKERTON BY 140 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 69 AND 73.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING 
FOR IOWA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS 
SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4247 9209 4243 9249 4255 9254 4260 9254
      4264 9237 4264 9208
TIME...MOT...LOC 0625Z 254DEG 37KT 4256 9236

$$

MOYER
000 
WWUS53 KDMX 050642
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
143 AM CDT THU JUN 5 2008

IAC013-050653-
/O.EXP.KDMX.SV.W.0154.000000T0000Z-080605T0645Z/
BLACK HAWK IA-
143 AM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLACK HAWK COUNTY
WILL EXPIRE AT 145 AM CDT...

AT 141 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4247 9209 4243 9249 4255 9254 4260 9254
      4264 9237 4264 9208
TIME...MOT...LOC 0643Z 254DEG 37KT 4261 9212

$$

MOYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:14 PM CDT, 9 hours 51 minutes earlier.

Area forecast discussion, Jun 4, 3:14 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT WED JUN 4 2008

...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT...

.SHORT TERM/TONIGHT...
FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT
HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST
INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS
AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR
THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL
HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE
POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET
WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS
NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY
RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS
SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO
HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL
CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS.

.LONG TERM /THURSDAY-WEDNESDAY/...
ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD.
NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD
WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED
CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF
A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND
LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG
SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY
SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING
INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT.
TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT.
HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE
INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4
INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY
WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS
APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE
REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS.
STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL.

THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER
THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY
SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY
SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG
UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH
MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK.

&&

.AVIATION 05/06Z...
THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND
KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF
THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY
MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO
12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO
THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL
ENTER THE PICTURE THURS EVENING/NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH
FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20.

SHORT TERM...REV
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT WED JUN 4 2008

IAZ044>050-057>062-070>075-081>086-092>097-051115-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT
AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

IAZ004>007-015>017-023>028-033>039-051115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1036 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND
AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A
SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON
AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH
SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE
RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF
THE WEEK.

LEE

In the hours before

Local storm report, Jun 4, 11:32 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     FLASH FLOOD      3 N FORT DODGE          42.54N 94.18W
06/04/2008                   WEBSTER            IA   TRAINED SPOTTER

            WATER COVERING COUNTY HIGHWAY D14 NEAR THE INTERSECTION
            OF COUNTY HIGHWAY P56 AND D14. AT LEAST A FOOT DEEP AND
            10 TO 15 FEET WIDTH ACROSS ROADWAY.

&&

PODRAZIK
Local storm report, Jun 4, 11:34 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             INDIANOLA               41.36N 93.57W
06/04/2008  M1.00 INCH       WARREN             IA   LAW ENFORCEMENT

&&

PODRAZIK
Local storm report, Jun 4, 11:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      EAGLE GROVE             42.67N 93.90W
06/04/2008                   WRIGHT             IA   BROADCAST MEDIA

            WATER UP TO A RESIDENTIAL DOOR AND FOOT OF WATER IN
            BASEMENT.

&&

MRUSSELL
Local storm report, Jun 5, 12:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      6 N EAGLE GROVE         42.75N 93.89W
06/04/2008                   WRIGHT             IA   LAW ENFORCEMENT

            EAGLE CREEK FLOODED...CAUSING WATER OVER HIGHWAY C54 EAST
            OF EAGLE GROVE.

&&

MRUSSELL
Local storm report, Jun 5, 12:20 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      1 NNE BRIDGEWATER       41.26N 94.66W
06/05/2008                   ADAIR              IA   EMERGENCY MNGR

            CARS TRAPPED IN FLOOD WATER ON HIGHWAY 92.

&&

MRUSSELL
Local storm report, Jun 5, 12:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     FLASH FLOOD      1 W DUMONT              42.75N 92.99W
06/05/2008                   BUTLER             IA   LAW ENFORCEMENT

            HIGHWAY 3 AND BIRCH. WATER OVER THE ROAD.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTTornado WarningDMXClarke, Union30 min
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningDMXAdams, Cass57 min
Jun 4, 7:41 PM CDTTornado WarningDMXAdams, Taylor49 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren31 min
Jun 4, 8:25 PM CDTFlash Flood WarningDMXAdams, Union9 hr
Jun 4, 8:27 PM CDTTornado WarningDMXAdams48 min
Jun 4, 8:50 PM CDTTornado WarningDMXRinggold, Taylor, Union55 min
Jun 4, 9:12 PM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 4, 9:15 PM CDTTornado WarningDMXAdams14 min
Jun 4, 9:38 PM CDTTornado WarningDMXClarke, Union52 min
Jun 4, 9:48 PM CDTTornado WarningDMXUnion16 min
Jun 4, 10:04 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin41 min
Jun 4, 10:10 PM CDTSevere Thunderstorm WarningDMXMadison, Warren50 min
Jun 4, 10:22 PM CDTSevere Thunderstorm WarningDMXAdams, Cass53 min
Jun 4, 10:23 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright41 min
Jun 4, 10:28 PM CDTTornado WarningDMXClarke, Madison, Warren47 min
Jun 4, 10:44 PM CDTFlash Flood WarningDMXClarke, Madison, Warren6 hr
Jun 4, 10:47 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Jun 4, 10:52 PM CDTFlash Flood WarningDMXAdair, Cass11 hr
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningDMXMadison, Warren47 min
Jun 4, 11:08 PM CDTSevere Thunderstorm WarningDMXHardin52 min
Jun 4, 11:10 PM CDTFlash Flood WarningDMXHamilton, Hardin, Webster6 hr
Jun 4, 11:10 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor, Union50 min
Jun 4, 11:12 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Wright6 hr
Jun 4, 11:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Jun 4, 11:34 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union41 min
Jun 4, 11:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright45 min
Jun 5, 12:11 AM CDTFlash Flood WarningDMXButler6 hr
Jun 5, 12:17 AM CDTSevere Thunderstorm WarningDMXMadison, Warren43 min
Jun 5, 12:18 AM CDTSevere Thunderstorm WarningDMXButler42 min
Jun 5, 12:33 AM CDTAreal Flood AdvisoryDMXEmmet, Kossuth, Palo Alto4 hr
Jun 5, 12:35 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Winnebago, Worth4 hr
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor40 min
Jun 5, 12:48 AM CDTAreal Flood AdvisoryDMXDallas, Madison, Polk, Warren4 hr
Jun 5, 12:50 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren40 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story46 min
Jun 5, 1:14 AM CDTTornado WarningDMXJasper, Marshall, Story31 min
Jun 5, 1:19 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Union41 min
Jun 5, 1:39 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer4 hr
Jun 5, 1:40 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jun 5, 1:44 AM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
Jun 5, 1:48 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall11 min
Jun 5, 1:51 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor39 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren43 min
Jun 5, 2:09 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 5, 2:12 AM CDTRiver Flood WarningDMXHumboldt39 hr
Jun 5, 2:12 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur43 min
Jun 5, 2:26 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren49 min
Jun 5, 2:31 AM CDTRiver Flood WarningDMXMadison, Warren11 days
Jun 5, 2:33 AM CDTTornado WarningDMXClarke, Lucas21 min
Jun 5, 3:43 AM CDTRiver Flood WarningDMXWebster24 hr
Jun 5, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more24 hr
Jun 5, 4:45 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 5, 4:50 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello25 min
Jun 5, 4:51 AM CDTRiver Flood WarningDMXEmmet23 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXPalo Alto5 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXHamilton, Webster25 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMadison, Warren66 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth29 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler36 hr
Jun 5, 4:51 AM CDTRiver Flood WarningDMXBlack Hawk15 days
Jun 5, 4:51 AM CDTRiver Flood WarningDMXMarshall13 days
Jun 5, 5:19 AM CDTAreal Flood WarningDMXButler, Franklin, Hamilton, Hardin, Webster, Wright25 hr
Jun 5, 5:38 AM CDTRiver Flood WarningDMXTaylor4 hr
Jun 5, 5:45 AM CDTAreal Flood WarningDMXAdams, Union49 hr
Jun 5, 7:45 AM CDTRiver Flood WarningDMXLucas5 days
Jun 5, 8:23 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 5, 10:02 AM CDTRiver Flood WarningDMXBlack Hawk, Butler10 days
Jun 5, 4:05 PM CDTRiver Flood WarningDMXBlack Hawk13 days
Jun 5, 4:32 PM CDTRiver Flood WarningDMXWarren17 hr
Jun 5, 4:32 PM CDTRiver Flood WarningDMXMahaska, Marion11 hr
Jun 5, 4:34 PM CDTRiver Flood WarningDMXPolk40 hr
Jun 5, 4:44 PM CDTAreal Flood WarningDMXMadison11 hr
Jun 5, 6:01 PM CDTRiver Flood WarningDMXWapello15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.